Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Child diagnosed with sinusitis rhinitis. Prescribed predcort and given higher dosage. Have swelling face. Suggest?

User rating for this question
Answered by

Practicing since : 1976
Answered : 1872 Questions
hello. My 9 year old daughter was diagnosed with sinusitis rhinitis and the doctor prescribed predcort. I made a mistake and gave her for one week longer than prescribed. It should have been 7.5 mg twice daily for 1 week then 7.5 mg once for a week. However we gave her 7.5 mg twice for 3 weeks now and i am very much alarmed. Her face is much rounder now as well. What are the consequences of this error???? Thank you.
Posted Wed, 14 Aug 2013 in Child Health
Answered by Dr. Rajiv K Khandelwal 1 hour later

Thank you for your query.

Though you have given the steroid medication for a longer period you need not get alarmed. The round face that you are observing is due to the effect of the medication.

Though the medication can be stopped abruptly but it is advised that you taper it down over the next week as follows:
1. Give 7.5 mg. once a day for next 3 days and then
2. Give 7.5 mg. on alternate days for the next two doses and then
3. Stop completely.
Opinion of doctors may vary here with some suggesting discontinuing the medication over 2 weeks. However as it was given for a short period of time it can be tapered off fast.

The whole idea of tapering the steroid is that our body's production, which was suppressed by the external doses, starts coming back to normal. The round face shall take a few weeks to come back to normal.

In case your daughter develops any infection or any illness in the next few months then do let your doctor know that she was on the medication.

I hope I have answered your query to your satisfaction. Please feel free to revert back in case you need any clarifications or if you would like to share more facts.

Wishing your daughter an early recovery.


Rajiv K Khandelwal
Above answer was peer-reviewed by
Follow-up: Child diagnosed with sinusitis rhinitis. Prescribed predcort and given higher dosage. Have swelling face. Suggest? 25 minutes later
Hello Dr. XXXXXXX K Khandelwal,

Thank you for your reply. The medicine finished this morning and she got just one dose today. Should we buy another bottle to taper her down?


Concerned Parent
Answered by Dr. Rajiv K Khandelwal 5 minutes later

Thank you for your query.

Since you have been giving the steroid for 3 weeks it is best to taper it down for which you have to purchase another few doses.

I hope I have clarified your doubt to your satisfaction.

Wishing your daughter all the best.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor